Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 142, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 22, 2004, 1:09 AM CDT for Floyd County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 1:09 AM CDT (06:09 UTC)
- Expired
- Jun 22, 2004, 1:30 AM CDT
- In force
- 21 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2119 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
115 WUUS54 KLUB 220609 SVRLBB TXC153-220630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 107 AM CDT TUE JUN 22 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLOYD COUNTY IN NORTHWEST TEXAS * UNTIL 130 AM CDT * AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 23 MILES WEST OF DOUGHERTY...OR 10 MILES SOUTHWEST OF FLOYDADA...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RURAL AREAS OF SOUTHERN FLOYD COUNTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3398 10158 3384 10155 3384 10107 3399 10106 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:20 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 21, 10:20 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1020 PM CDT MON JUN 21 2004 .UPDATE... GRIDS HAVE BEEN UPDATED TO REFLECT WIDESPREAD PRECIP OVER THE EASTERN SOUTH PLAINS AND ROLLING PLAINS FOR THE OVERNIGHT HOURS. ALL MODELS SUGGEST CURRENT SUPERCELL THREAT WITH VERY LARGE HAIL AND POSSIBLE TORNADOES WILL EVOLVE INTO LARGE MCS AS THE EARLY MORNING HOURS PROGRESS. AREA RADARS CONFIRM THIS PROCESS OCCURRING ACROSS THE PANHANDLES AS CONVECTION IS FIRING AS FAR WEST NOW AS WESTERN DEAF SMITH COUNTY. AS USUAL...WILL LIKELY BE A SHARP QPF GRADIENT FROM EAST TO WEST ACROSS THE CWA OVERNIGHT. APPEARS HEAVIEST PRECIP WILL FALL OVER THE ROLLING PLAINS WHERE SOME LOCATIONS COULD RECEIVE A FEW INCHES. CENTRAL SOUTH PLAINS WILL LIKELY BE THE TRANSITION ZONE BETWEEN WIDESPREAD HEAVY RAINFALL TO THE EAST AND MORE SCATTERED LIGHTER RAINFALL WEST. .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && JW
Hazardous weather outlook, Jun 21, 6:00 AM CDT, 19 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT MON JUN 21 2004 TXZ021>044-221100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND LOW ROLLING PLAINS. THIS AREA IS GENERALLY NEAR AND EAST OF A LINE FROM DIMMITT TO TAHOKA. A COLD FRONT WILL BE APPROACHING THE AREA TODAY. AHEAD OF THIS FRONT...A SURFACE TROUGH/DRYLINE WILL COMBINE WITH MODERATE INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE THREAT AREA...SOME OF WHICH MAY BECOME SEVERE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. A LIMITING FACTOR WILL BE THE LACK OF STRONG WIND SHEAR SOUTH OF THE PANHANDLE...WHICH WILL DIMINISH THE LONGEVITY OF THE STORMS. IN ADDITION...AN ORGANIZED COMPLEX OF THUNDERSTORMS IS FORECAST TO MOVE SOUTHEAST ACROSS THE TEXAS PANHANDLE THIS EVENING...AND MAY IMPACT THE NORTHERN PORTION OF THE RISK AREA OVERNIGHT. DAMAGING WIND WILL BE THE PRIMARY THREAT WITH THE LATE ACTIVITY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 21, 8:55 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 855 PM CDT MON JUN 21 2004 TXZ021>026-028>032-034>038-220800- BRISCOE-CASTRO-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-HALE-HALL- HOCKLEY-KING-LAMB-LUBBOCK-MOTLEY-PARMER-SWISHER- 855 PM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 506 FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND A PORTION OF THE SOUTH PLAINS AND ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 3 AM AND INCLUDES THE FOLLOWING COUNTIES... PARMER... CASTRO... SWISHER... BRISCOE... HALL... CHILDRESS... LAMB... HALE... FLOYD... MOTLEY... COTTLE... HOCKLEY... LUBBOCK... CROSBY... DICKENS AND KING. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... FRIONA... DIMMITT... TULIA... SILVERTON... MEMPHIS... CHILDRESS... LITTLEFIELD... PLAINVIEW... FLOYDADA... MATADOR... PADUCAH... LEVELLAND... LUBBOCK... CROSBYTON... SPUR AND GUTHRIE. HAIL UP TO TWO INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE SEVERE THUNDERSTORM WATCH AREA IS ALONG AND 95 STATUTE MILES EAST AND WEST OF A LINE FROM 40 MILES EAST NORTHEAST OF DALHART TEXAS TO 65 MILES SOUTH OF CHILDRESS TEXAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JW
Local storm report, Jun 22, 12:20 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 AM CDT TUE JUN 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 2 E HAPPY 34.74N 101.82W
06/21/2004 SWISHER TX LAW ENFORCEMENT
POWER LINES DOWN
0924 PM HAIL 2 W TULIA 34.54N 101.81W
06/21/2004 1.75 INCH SWISHER TX LAW ENFORCEMENT
0927 PM HAIL TULIA 34.54N 101.77W
06/21/2004 1.75 INCH SWISHER TX LAW ENFORCEMENT
0931 PM HAIL TULIA 34.54N 101.77W
06/21/2004 1.75 INCH SWISHER TX LAW ENFORCEMENT
0957 PM HAIL 2 W SILVERTON 34.47N 101.30W
06/21/2004 1.75 INCH BRISCOE TX FIRE DEPT/RESCUE
1000 PM TSTM WND DMG 6 W SILVERTON 34.47N 101.41W
06/21/2004 BRISCOE TX LAW ENFORCEMENT
POWER LINES DOWN
1000 PM FLASH FLOOD 7 SW SILVERTON 34.40N 101.39W
06/21/2004 BRISCOE TX LAW ENFORCEMENT
FLOODED ROADS REPORTED BY LAW ENFORCEMENT
1041 PM HAIL SOUTH PLAINS 34.22N 101.31W
06/21/2004 1.00 INCH FLOYD TX FIRE DEPT/RESCUE
1052 PM HAIL 2 S NAZARETH 34.51N 102.10W
06/21/2004 0.88 INCH CASTRO TX LAW ENFORCEMENT
1055 PM HAIL CEDAR HILL 34.14N 101.20W
06/21/2004 2.50 INCH FLOYD TX FIRE DEPT/RESCUE
1129 PM HAIL DOUGHERTY 33.94N 101.09W
06/21/2004 1.00 INCH FLOYD TX FIRE DEPT/RESCUE
&&
MCQUEENLocal storm report, Jun 22, 12:44 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1244 AM CDT TUE JUN 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 1 NE MEMPHIS 34.74N 100.53W
06/22/2004 61 MPH HALL TX MESONET
&&
MCQUEENLocal storm report, Jun 22, 12:54 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1254 AM CDT TUE JUN 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST 3 N HART 34.39N 102.11W
06/21/2004 60 MPH CASTRO TX MESONET
&&
MCQUEENThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:46 PM CDT | Tornado Warning | LUB | Swisher | 44 min |
| Jun 21, 9:31 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 44 min |
| Jun 21, 9:38 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 67 min |
| Jun 21, 10:09 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 66 min |
| Jun 21, 10:15 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 30 min |
| Jun 21, 10:34 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 56 min |
| Jun 21, 11:15 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 45 min |
| Jun 21, 11:26 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 49 min |
| Jun 22, 1:07 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.